Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
151 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Stomach cramps, loose stools, feeling to pass gas. On amoxicillin. Any home remedies?

Im having stomach cramps since early this a.m. Not getting any better. Have been on ammoxicillin since Monday for a sty in my eye. Pain is not constant but almost makes me pass out when it hits. Loose stools to diairriah. Seems like the small intestines are inflammed. Haven't eaten since last night (Eggplant with sausage and pasta sauce) Have had the feeling to pass gas which sometimes turns into not making it to the bathroom in time. Is there any thing I can do at home?
Sat, 18 May 2013
Report Abuse
Internal Medicine Specialist 's  Response
Hi,
Thanks for posting your query.
With the available described details, there appears to high possibility of Acute gastroenteritis.
Although Amoxycillin may cause antibiotic associated diarrhea but it is not associated with spasmodic abdominal pain; so there is high possibility of intestinal infection.
You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up.
You should go for complete blood count, erythrocyte sedimentation rate, ultrasound imaging, and serum electrolytes, renal function test.
You should take complete antibiotic therapy, antispasmodics, probiotics, antipyretics, if needed.
Frequent watery diarrhea and vomiting may cause weakness due to loss potassium.
You should maintain your hydration status by taking potassium rich liquids.
Take soft diet along with yogurt and banana.
Avoid milk and all milk related products.
Take care,
Dr. Mayank Bhargava
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Abdominal pain


Stomach cramps, loose stools, feeling to pass gas. On amoxicillin. Any home remedies?

Hi, Thanks for posting your query. With the available described details, there appears to high possibility of Acute gastroenteritis. Although Amoxycillin may cause antibiotic associated diarrhea but it is not associated with spasmodic abdominal pain; so there is high possibility of intestinal infection. You should consult with internal medicine specialist/ gastroenterologist and should go for thorough check up. You should go for complete blood count, erythrocyte sedimentation rate, ultrasound imaging, and serum electrolytes, renal function test. You should take complete antibiotic therapy, antispasmodics, probiotics, antipyretics, if needed. Frequent watery diarrhea and vomiting may cause weakness due to loss potassium. You should maintain your hydration status by taking potassium rich liquids. Take soft diet along with yogurt and banana. Avoid milk and all milk related products. Take care, Dr. Mayank Bhargava